Alert archive / Illinois / Winter Storm Warnings in 2015
Winter Storm Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Jan 5, 2015, 2:04 PM CST for 9 counties in Illinois. It took effect at Jan 5, 2015, 6:00 PM CST. It was in force for 8 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 5, 2015, 2:04 PM CST (20:04 UTC)
- In effect from
- Jan 5, 2015, 6:00 PM CST
- Expired
- Jan 6, 2015, 2:22 AM CST
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 6:21 PM CST | SNOW 1.5 | 7 Nw Peoria, IL | |
| Jan 5, 6:35 PM CST | SNOW 2 | Knoxville, IL | |
| Jan 5, 7:10 PM CST | SNOW 2 | Peoria, IL | AT WMBD-TV STUDIOS |
| Jan 5, 7:42 PM CST | SNOW 2 | 1 S Germantown Hills, IL | |
| Jan 5, 7:45 PM CST | SNOW 1.8 | Mackinaw, IL | VIA WMBD FACEBOOK PAGE |
| Jan 5, 7:51 PM CST | SNOW 3.3 | 7 Nw Peoria, IL | 4 INCHES TOTAL ON GROUND |
| Jan 5, 7:53 PM CST | SNOW 3.2 | Peoria, IL | |
| Jan 5, 8:00 PM CST | SNOW 1 | Champaign, IL | SOUTH SIDE OF CHAMPAIGN |
| Jan 5, 8:00 PM CST | SNOW 2.5 | Peoria, IL | NEAR BRADLEY UNIVERSITY |
| Jan 5, 8:05 PM CST | SNOW 2 | E Bradford, IL | TOTAL SO FAR. STARTED 450PM. MODERATE SNOW AT OBSERVATION TIME. |
| Jan 5, 8:05 PM CST | SNOW 2 | E Bradford, IL | |
| Jan 5, 8:13 PM CST | SNOW 2.8 | Bloomington, IL | |
| Jan 5, 8:15 PM CST | SNOW 1 | Stanford, IL | |
| Jan 5, 8:15 PM CST | SNOW 3 | Germantown Hills, IL | |
| Jan 5, 8:22 PM CST | SNOW 3.2 | Altona, IL | |
| Jan 5, 8:29 PM CST | SNOW 1 | Tolono, IL | BETWEEN 1 INCH AND 1.5 INCHES |
| Jan 5, 8:30 PM CST | SNOW 1.3 | 2 N Homer, IL | |
| Jan 5, 8:30 PM CST | SNOW 3 | Eureka, IL | |
| Jan 5, 8:30 PM CST | SNOW 3 | Hopewell, IL | |
| Jan 5, 8:38 PM CST | SNOW 4 | 5 Nw Peoria, IL | STILL SNOWING |
| Jan 5, 8:45 PM CST | SNOW 1.8 | Mclean, IL | |
| Jan 5, 8:50 PM CST | SNOW 4 | Goodfield, IL | |
| Jan 5, 8:51 PM CST | SNOW 3.3 | Morton, IL | |
| Jan 5, 9:00 PM CST | SNOW 2 | Henry, IL | STILL SNOWING, OCCASIONALLY HEAVY |
| Jan 5, 9:00 PM CST | SNOW 2.5 | El Paso, IL | |
| Jan 5, 9:10 PM CST | SNOW 2 | Normal, IL | |
| Jan 5, 9:10 PM CST | SNOW 3 | Bloomington, IL | PUBLIC REPORT ON EAST SIDE OF BLOOMINGTON |
| Jan 5, 9:15 PM CST | SNOW 4 | 2 N Germantown Hills, IL | |
| Jan 5, 9:16 PM CST | SNOW 4.6 | Peoria, IL | |
| Jan 5, 9:21 PM CST | SNOW 2 | Henry, IL | |
| Jan 5, 9:28 PM CST | SNOW 3.2 | Pekin, IL | |
| Jan 5, 9:30 PM CST | SNOW 2 | Urbana, IL | |
| Jan 5, 9:30 PM CST | SNOW 4 | Elmore, IL | VIA WMBD FACEBOOK PAGE |
| Jan 5, 9:30 PM CST | SNOW 4 | Washington, IL | |
| Jan 5, 9:37 PM CST | SNOW 3 | 4 S Hanna City, IL | |
| Jan 5, 9:41 PM CST | SNOW 1.7 | Normal, IL | |
| Jan 5, 9:45 PM CST | SNOW 3.5 | West Jersey, IL | |
| Jan 5, 9:45 PM CST | SNOW 3.7 | Spring Bay, IL | VIA WMBD FACEBOOK PAGE |
| Jan 5, 9:45 PM CST | SNOW 5 | Galesburg, IL | |
| Jan 5, 9:52 PM CST | SNOW 5.5 | 1 N Abingdon, IL | |
| Jan 5, 9:58 PM CST | SNOW 4.2 | 2 N Bloomington, IL | 4.6 INCHES ON THE GROUND |
| Jan 5, 10:00 PM CST | SNOW 3.2 | 1 Ene Chillicothe, IL | |
| Jan 5, 10:00 PM CST | SNOW 5 | Gilson, IL | |
| Jan 5, 10:05 PM CST | SNOW 1.7 | E Bradford, IL | 5.5 INCHES OF SNOW ON THE GROUND |
| Jan 5, 10:06 PM CST | SNOW 2.2 | 7 Nw Peoria, IL | 5.5 INCHES STORM TOTAL |
| Jan 5, 10:06 PM CST | SNOW 5.5 | 7 Nw Peoria, IL | STORM TOTAL. 2.2 INCHES IN LAST 2 HOURS. |
| Jan 5, 10:15 PM CST | SNOW 3 | Lexington, IL | |
| Jan 5, 10:30 PM CST | SNOW 4 | Pekin, IL | VIA WMBD FACEBOOK PAGE |
| Jan 5, 10:30 PM CST | SNOW 4.7 | Normal, IL | |
| Jan 5, 10:30 PM CST | SNOW 4.8 | Peoria, IL | AT WMBD-TV STUDIO |
| Jan 5, 10:35 PM CST | SNOW 4 | Henry, IL | |
| Jan 5, 11:00 PM CST | SNOW 3.5 | Colfax, IL | |
| Jan 5, 11:00 PM CST | SNOW 4 | Armington, IL | |
| Jan 5, 11:00 PM CST | SNOW 5 | Elmwood, IL | |
| Jan 5, 11:00 PM CST | SNOW 5.2 | Normal, IL | NORTHEAST SIDE OF NORMAL |
| Jan 6, 12:00 AM CST | SNOW 4.5 | 3 Ne Bloomington, IL | |
| Jan 6, 12:00 AM CST | SNOW 5.1 | Peoria, IL | |
| Jan 6, 12:30 AM CST | SNOW 5.3 | 2 E Normal, IL | |
| Jan 6, 12:45 AM CST | SNOW 4 | Thomasboro, IL | PUBLIC REPORT VIA WCIA FACEBOOK PAGE |
| Jan 6, 1:00 AM CST | SNOW 3 | St. Joseph, IL | PUBLIC REPORT VIA WCIA FACEBOOK PAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 123 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS43 KILX 052004 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 204 PM CST MON JAN 5 2015 ...SIGNIFICANT SNOWFALLS ANTICIPATED THIS EVENING FOR MUCH OF CENTRAL ILLINOIS... ILZ027>031-037-038-045-046-060415- /O.UPG.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ /O.NEW.KILX.WS.W.0001.150106T0000Z-150106T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN- VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 204 PM CST MON JAN 5 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN REPLACED BY THIS WARNING. * TIMING...SNOW WILL BEGIN MOVING INTO AREAS WEST OF THE ILLINOIS RIVER THIS AFTERNOON...AND REMAIN STEADY THROUGH MIDNIGHT BEFORE DIMINISHING. THE HEAVIEST SNOWFALL WILL OCCUR DURING THE EVENING. * ACCUMULATIONS...5 TO 7 INCHES ARE LIKELY BEFORE THE SNOW DIMINISHES AFTER MIDNIGHT. THE HEAVIEST TOTALS ARE EXPECTED TO BE NORTH OF THE I-74 CORRIDOR. * IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY THIS EVENING. TREACHEROUS ROADS WILL BE HAVE ADDITIONAL DIFFICULTY BECAUSE OF HOW QUICKLY THE SNOW WILL ACCUMULATE--THE PLOWS MAY HAVE A DIFFICULT TIME KEEPING UP WITH THE HEAVY SNOW. IN ADDITION...VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ036-041>044-053>057-060415- /O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/ FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR- INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR... CHARLESTON...MATTOON 204 PM CST MON JAN 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. * TIMING...SNOW IS EXPECTED TO MOVE INTO AREAS AROUND HAVANA TOWARD SUNSET...AND QUICKLY SPREAD EASTWARD TO DECATUR AND MATTOON. THE HEAVIEST SNOWFALL IS LIKELY BETWEEN 6 PM AND MIDNIGHT. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW ARE LIKELY TO ACCUMULATE BY LATE MONDAY NIGHT. THE HEAVIER TOTALS WILL BE CLOSER TO THE I-74 CORRIDOR. * IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HJS
3 follow-up statements
228 WWUS43 KILX 060321 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 921 PM CST MON JAN 5 2015 ...SIGNIFICANT SNOWFALLS ANTICIPATED THIS EVENING FOR MUCH OF CENTRAL ILLINOIS... ILZ027>031-037-038-045-046-061130- /O.CON.KILX.WS.W.0001.000000T0000Z-150106T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN- VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 921 PM CST MON JAN 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH MIDNIGHT BEFORE DIMINISHING. SNOW WILL GRADUALLY TAPER OFF AFTER MIDNIGHT. * ACCUMULATIONS...5 TO 7 INCHES ARE LIKELY BEFORE THE SNOW DIMINISHES AFTER MIDNIGHT. THE HEAVIEST TOTALS ARE EXPECTED TO BE ALONG AND NORTH OF THE I-74 CORRIDOR. * IMPACTS...SLICK AND SNOW COVERED ROADWAYS WILL BE COMMON THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ036-041>044-053>057-061130- /O.CON.KILX.WW.Y.0001.000000T0000Z-150106T1200Z/ FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR- INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR... CHARLESTON...MATTOON 921 PM CST MON JAN 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...PERIODS OF MODERATE SNOW WILL CONTINUE FOR MUCH OF THE EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW ARE LIKELY TO ACCUMULATE BY AROUND MIDNIGHT. THE HEAVIER TOTALS WILL BE CLOSER TO THE I-74 CORRIDOR. * IMPACTS...SLICK AND SNOW COVERED ROADS WILL BE COMMON THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ONTON
429 WWUS43 KILX 060556 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1156 PM CST MON JAN 5 2015 ...SIGNIFICANT SNOWFALLS ANTICIPATED THIS EVENING FOR MUCH OF CENTRAL ILLINOIS... ILZ027>031-037-038-045-046-061200- /O.CON.KILX.WS.W.0001.000000T0000Z-150106T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN- VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 1156 PM CST MON JAN 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...LIGHT SNOW ACCUMULATIONS WILL CONTINUE OVERNIGHT. * ACCUMULATIONS...5 TO 7 INCHES OF STORM TOTAL ACCUMULATION ARE LIKELY...WITH ADDITIONAL AMOUNTS OVERNIGHT GENERALLY UNDER ONE INCH. THE HEAVIEST TOTALS ARE EXPECTED TO BE ALONG AND NORTH OF THE I-74 CORRIDOR. * IMPACTS...SLICK AND SNOW COVERED ROADWAYS WILL BE COMMON TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ036-041>044-053>057-061200- /O.CON.KILX.WW.Y.0001.000000T0000Z-150106T1200Z/ FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR- INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR... CHARLESTON...MATTOON 1156 PM CST MON JAN 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...PERIODS OF LIGHT SNOW WILL CONTINUE UNTIL EARLY MORNING. * ACCUMULATIONS...2 TO 5 INCHES OF STORM TOTAL ACCUMULATION ARE LIKELY...WITH ADDITIONAL AMOUNTS OVERNIGHT GENERALLY UNDER ONE HALF INCH. THE HEAVIER TOTALS WILL BE CLOSER TO THE I- 74 CORRIDOR. * IMPACTS...SLICK AND SNOW COVERED ROADS WILL BE COMMON TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ONTON
422 WWUS43 KILX 060822 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 222 AM CST TUE JAN 6 2015 ILZ027>031-037-038-045-046-060930- /O.CAN.KILX.WS.W.0001.000000T0000Z-150106T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN- VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 222 AM CST TUE JAN 6 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER STORM WARNING. ACCUMULATING SNOW HAS COME TO AN END ACROSS THE WARNED AREA...SO THE WARNING HAS BEEN CANCELLED. FLURRIES WILL STILL POSSIBLE FOR A FEW HOURS...BUT ACCUMULATIONS ARE NOT EXPECTED. $$ ILZ036-041>044-053>057-060930- /O.CAN.KILX.WW.Y.0001.000000T0000Z-150106T1200Z/ FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR- INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR... CHARLESTON...MATTOON 222 AM CST TUE JAN 6 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOW HAS COME TO AN END ACROSS THE ADVISORY AREA...SO THE ADVISORY HAS BEEN CANCELLED. $$ AUTEN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 11:59 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 5, 11:59 AM CST, 2 hours 5 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 1159 AM CST Mon Jan 5 2015 .UPDATE... ISSUED AT 1112 AM CST MON JAN 5 2015 Clipper moving into the region later this afternoon/evening moving in a bit ahead of schedule and starting to show up on radar mosaic. Updated the afternoon pops and qpf for some snowfall later before 00z, up to an inch in the far west...but expect the initial W/E oriented line to lift up and to the NE through the early evening. Forecast doing well overall, but have made a few updates to the pops for the early afternoon. && .SHORT TERM...(Today) ISSUED AT 311 AM CST MON JAN 5 2015 Wind chill advisory will be allowed to continue this morning as winds remain 10mph to around 15 mph in some places and lows remain less than 5 degrees in the advisory area. Temps will be slow to warm during the morning hours. All models have sped up the onset of snow this afternoon in northwest parts of the CWA. So last part of the afternoon between 21z and 00z, pops will quickly increase in areas northwest of the IL river. Since snow will just be starting, only thinking of amounts of around one half inch before 00z. Had considered starting advisory sooner due to snow starting sooner, but heavy snow will not start til after 00z, so will be leaving timing of advisory as is. Temps will be quite cold today with very little sun to warm things up and clouds moving in during the afternoon. Northwest winds will become southerly during the afternoon as the clipper system approaches from the northwest. && .LONG TERM...(Tonight through Sunday) ISSUED AT 311 AM CST MON JAN 5 2015 Main focus from the clipper will be this evening, with the strongest period of isentropic lift. Heaviest snow axis on most of the evening model runs is setting up just north of the I-74 corridor, where accumulations of 3-5 inches are likely during the evening. Snow should quickly diminish from southwest to northeast after midnight, although another inch will be possible from Bloomington to Paris. A few areas north of I-74 will likely approach warning criteria, although small-scale features will make pinning down the exact locations a challenge. Will keep the advisory going for now and allow the day shift to make any final adjustments before determining if a warning is needed. With storm totals of 5 to 6 inches north of I-74, significant impacts will be observed in any event. Will adjust the southern extent of the advisory to include another tier of counties, from around Havana through Decatur to Mattoon. A sharp southern edge remains indicated by most of the model suite, with locations south of Springfield and Mattoon likely seeing a dusting to 1 inch. Not much change in thoughts on the intense cold that will follow this clipper. Intense surface high, on the order of 1058 mb, to build southeast through the Dakotas on Wednesday, before settling into the Ohio Valley by early Thursday. The strong pressure contrast will result in northwest winds of 15-25 mph Tuesday night and Wednesday, with some gusts to over 30 mph. Lobe of -24C air at 850 mb will pivot through the Midwest on Wednesday. Highs on Wednesday likely to remain below zero across the northern CWA, with lows Wednesday night 10-15 below zero there. Another round of wind chill headlines will be needed for late Tuesday night into Thursday morning, as most of the forecast area sees wind chills 15-25 below with lower than -25 across the north. Will likely hold off on any headlines for this until the clipper passes, or at least until the current wind chill advisory expires later this morning, to avoid confusion with excessive headlines. Some model differences noted in the longer range, as the latest ECMWF brings another lobe of very cold air south across the Midwest on Friday, with the GFS several degrees warmer at 850 mb. For the weekend, phasing differences in the northern and southern jet branches will be the concern, with any snow chances due to weak disturbances racing between the streams. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 1150 AM CST MON JAN 5 2015 Not much of a shift in the forecast overall. Mid level clouds moving in just ahead of the Clipper system. Snow moving in this afternoon and spreading through the evening. Dropping fcst to IFR/LIFR with the heaviest of the snowfall. VV should be limited particularly in PIA, BMI and CMI, associated with the heaviest of the snowfall rates. Snowfall max generally between 00z and 06z, though moderate snowfall in scattered areas possible between 06z and 12z, though very small scale and not worth a mention just yet. Switching the winds to more northwesterly after the system moves out in the morning and breaking up the cigs mid morning...starting the trend, though confidence in the timing is low. && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from 6 PM this evening to 6 AM CST Tuesday FOR ILZ027>031-036>038-041>046-053>057. && UPDATE...HJS SHORT TERM...Auten LONG TERM...Geelhart AVIATION...HJS
Hazardous weather outlook, Jan 5, 11:16 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1116 AM CST MON JAN 5 2015 ILZ027>031-037-038-061200- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1116 AM CST MON JAN 5 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ALBERTA CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF ILLINOIS STARTING LATE THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. THIS SYSTEM WILL BRING 4-6 INCHES OF SNOW TO AREAS ALONG AND NORTH OF I-74. ROADS WILL QUICKLY BECOME SLICK AND SNOW COVERED THIS EVENING...SO USE EXTREME CAUTION WHILE DRIVING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO CENTRAL ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF -25 TO -30 ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ036-041>046-053>057-061200- CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-LOGAN-MACON-MASON- MOULTRIE-PIATT-VERMILION- 1116 AM CST MON JAN 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ALBERTA CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF ILLINOIS STARTING LATE THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. THIS SYSTEM WILL BRING 3-5 INCHES OF SNOW TO AREAS ALONG AND NORTH OF A MACOMB TO PARIS LINE. ROADS WILL QUICKLY BECOME SLICK AND SNOW COVERED THIS EVENING...SO USE EXTREME CAUTION WHILE DRIVING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO CENTRAL ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF -20 TO -25 ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ040-047>052-061>063-061200- CASS-CHRISTIAN-CLARK-CUMBERLAND-MENARD-MORGAN-SANGAMON-SCHUYLER- SCOTT-SHELBY- 1116 AM CST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ALBERTA CLIPPER SYSTEM WILL MOVE THROUGH NORTHERN AND CENTRAL LATE THIS AFTERNOON THROUGH TONIGHT. THIS SYSTEM WILL BRING 1-2 INCHES OF SNOW TO AREAS SOUTH OF A MACOMB TO PARIS LINE. ROADS CLOUD BECOME SLICK AND SNOW COVERED THIS EVENING...SO USE CAUTION WHILE DRIVING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO CENTRAL ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF -15 TO -25 ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ066>068-071>073-061200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1116 AM CST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD TEMPERATURES TO SOUTHEAST ILLINOIS FOR THE MIDDLE OF THE WEEK. COMBINED WITH THE WIND...WIND CHILLS OF AROUND -15 ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:09 PM CST | Winter Weather Advisory | ILX | Champaign, Coles, DeWitt, Douglas, Edgar, Fulton and 13 more | 30 hr |
Nearby
Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.